In a sensationally written article in the Journal of Post-Keynesian Economics (1978) Fleck and Domenghino claimed that Kaldor’s theory of income distribution and the related long-run theory of the rate of profits, i.e. the ‘Cambridge Theorem’, remain valid when extended to an economy in which government activity is carried out with a balanced budget, but break down when the more general case is considered of an economy with a government-budget deficit. The Author of the note refutes the claim first by showing the fallacies of the Fleck-Dominghino model and second by reviewing the results of other articles by the author where an explicit taxation function is developed showing that government deficit spending is not incompatible with the ‘Cambridge Theorem’.

Pasinetti, L. L., Government deficit spending is not incompatible with the Cambridge theorem of the rate of profit: a Reply to Fleck and Domenghino, <<JOURNAL OF POST KEYNESIAN ECONOMICS>>, 1989; 11 (4): 641-647 [http://hdl.handle.net/10807/67366]

Government deficit spending is not incompatible with the Cambridge theorem of the rate of profit: a Reply to Fleck and Domenghino

Pasinetti, Luigi Lodovico
1989

Abstract

In a sensationally written article in the Journal of Post-Keynesian Economics (1978) Fleck and Domenghino claimed that Kaldor’s theory of income distribution and the related long-run theory of the rate of profits, i.e. the ‘Cambridge Theorem’, remain valid when extended to an economy in which government activity is carried out with a balanced budget, but break down when the more general case is considered of an economy with a government-budget deficit. The Author of the note refutes the claim first by showing the fallacies of the Fleck-Dominghino model and second by reviewing the results of other articles by the author where an explicit taxation function is developed showing that government deficit spending is not incompatible with the ‘Cambridge Theorem’.
Inglese
Pasinetti, L. L., Government deficit spending is not incompatible with the Cambridge theorem of the rate of profit: a Reply to Fleck and Domenghino, <<JOURNAL OF POST KEYNESIAN ECONOMICS>>, 1989; 11 (4): 641-647 [http://hdl.handle.net/10807/67366]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10807/67366
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
social impact